Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 36, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jun 20, 2010, 2:40 PM MDT for 15 counties in Colorado. It took effect at Jun 21, 2010, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2010, 2:40 PM MDT (20:40 UTC)
- In effect from
- Jun 21, 2010, 11:00 AM MDT
- Expired
- Jun 21, 2010, 9:02 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4267 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157 WWUS85 KPUB 202040 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 240 PM MDT SUN JUN 20 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 229...WHICH INCLUDES ALL AREAS ALONG AND WEST OF THE I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM THIS EVENING FOR GUSTY WINDS... LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS... ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 229...WHICH INCLUDES ALL AREAS ALONG AND WEST OF THE I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM MONDAY FOR GUSTY WINDS... LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 229...WHICH INCLUDES ALL AREAS ALONG AND WEST OF THE I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM TUESDAY FOR GUSTY WINDS... LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS... .THE RED FLAG WARNING FOR AREAS ALONG AND WEST OF INTERSTATE 25 REMAINS IN AFFECT THROUGH THIS EVENING. IN ADDITION...ANOTHER RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM UNTIL 9 PM MONDAY...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SAME AREA ON TUESDAY. GUSTY SOUTHWEST WINDS HAVE SPREAD ACROSS THE REGION THIS AFTERNOON WITH HUMIDITY VALUES DROPPING BELOW 15 PERCENT. THESE CONDITIONS ARE EXPECTED TO SPREAD EASTWARD ACROSS PUEBLO COUNTY AND CONTINUE THROUGH THE EVENING BEFORE WINDS DECREASE BY 9 PM. THUS...CONDITIONS WILL REMAIN FAVORABLE FOR EXTREME FIRE BEHAVIOR THROUGH THIS EVENING. POOR RELATIVE HUMIDITY RECOVERY IS EXPECTED OVERNIGHT...WITH ANOTHER RETURN OF GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES BY MONDAY AFTERNOON. HAINES VALUES WILL REMAIN AROUND 6...AND COMBINED WITH THE DRY FUELS...EXTREME FIRE BEHAVIOR CAN BE EXPECTED AGAIN ON MONDAY. SIMILAR CONDITIONS WILL BE POSSIBLE ON TUESDAY. COZ220>229-211245- /O.UPG.KPUB.FW.A.0025.100621T1700Z-100622T0300Z/ /O.NEW.KPUB.FW.W.0036.100621T1700Z-100622T0300Z/ /O.NEW.KPUB.FW.A.0026.100622T1700Z-100623T0300Z/ /O.CON.KPUB.FW.W.0035.000000T0000Z-100621T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- 240 PM MDT SUN JUN 20 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE FIRE WEATHER WATCH FOR MONDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...220...221...222...223...224...225...226...227...228 ...229 GUSTY SOUTHWEST WINDS 15 TO 30 MPH GUSTING TO 40 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT...HAINES VALUES OF 6...AND DRY FUELS WILL RESULT IN A HIGH POTENTIAL FOR EXTREME FIRE BEHAVIOR THIS EVENING...AND AGAIN MONDAY AFTERNOON AND MONDAY EVENING. THESE CONDITIONS WILL BE POSSIBLE AGAIN ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
4 follow-up statements
521 WWUS85 KPUB 210255 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 855 PM MDT SUN JUN 20 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 229...WHICH INCLUDES ALL AREAS ALONG AND WEST OF THE I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM MONDAY FOR GUSTY WINDS... LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 229...WHICH INCLUDES ALL AREAS ALONG AND WEST OF THE I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM TUESDAY FOR GUSTY WINDS... LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS... .A RED FLAG WARNING HAS BEEN ISSUED FOR MONDAY...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY. POOR RELATIVE HUMIDITY RECOVERY IS EXPECTED OVERNIGHT...WITH A RETURN OF GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES FOR MONDAY AFTERNOON AND EVENING. HAINES VALUES WILL REMAIN AROUND 6...COMBINED WITH THE DRY FUELS...EXTREME FIRE BEHAVIOR CAN BE EXPECTED MONDAY. SIMILAR CONDITIONS WILL BE POSSIBLE ON TUESDAY. COZ220>229-211900- /O.CAN.KPUB.FW.W.0035.000000T0000Z-100621T0300Z/ /O.CON.KPUB.FW.W.0036.100621T1700Z-100622T0300Z/ /O.CON.KPUB.FW.A.0026.100622T1700Z-100623T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- 855 PM MDT SUN JUN 20 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...220...221...222...223...224...225...226...227...228 ...229 GUSTY SOUTHWEST WINDS 15 TO 30 MPH GUSTING TO 40 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT...HAINES VALUES OF 6...AND DRY FUELS WILL RESULT IN A HIGH POTENTIAL FOR EXTREME FIRE BEHAVIOR MONDAY AFTERNOON EVENING. THESE CONDITIONS WILL BE POSSIBLE AGAIN ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
425 WWUS85 KPUB 211114 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 514 AM MDT MON JUN 21 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 229...WHICH INCLUDES ALL AREAS ALONG AND WEST OF THE I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM TODAY FOR GUSTY WINDS... LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 229...WHICH INCLUDES ALL AREAS ALONG AND WEST OF THE I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM TUESDAY FOR GUSTY WINDS... LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS... .A RED FLAG WARNING HAS BEEN ISSUED FOR TODAY...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY. STRONG GUSTY WINDS...SINGLE DIGIT RELATIVE HUMIDITIES...HAINES VALUES OF 6...AND DRY FUELS WILL CONTINUE THE THREAT OF EXTREME FIRE BEHAVIOR TODAY. SIMILAR CONDITIONS ARE POSSIBLE ON TUESDAY. COZ220>229-220315- /O.CON.KPUB.FW.W.0036.100621T1700Z-100622T0300Z/ /O.CON.KPUB.FW.A.0026.100622T1700Z-100623T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- 514 AM MDT MON JUN 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...220...221...222...223...224...225...226...227...228 ...229 GUSTY SOUTHWEST WINDS 15 TO 30 MPH GUSTING TO 40 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT...HAINES VALUES OF 6...AND DRY FUELS WILL RESULT IN A HIGH POTENTIAL FOR EXTREME FIRE BEHAVIOR THIS AFTERNOON AND EVENING. THESE CONDITIONS ARE POSSIBLE AGAIN ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
993 WWUS85 KPUB 212035 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 235 PM MDT MON JUN 21 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 227...AND 229...WHICH INCLUDES THE MOUNTAINS AND VALLEYS WEST OF I-25...AS WELL AS EL PASO AND HUERFANO COUNTIES...UNTIL 9 PM TODAY FOR GUSTY WINDS...LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS... ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 229...WHICH INCLUDES ALL THE MOUNTAINS AND VALLEYS AND THE I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM TUESDAY FOR GUSTY WINDS... LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS... .A RED FLAG WARNING IS STILL IN EFFECT FOR THE MOUNTAINS AND ADJACENT I-25 CORRIDOR OF EL PASO AND HUERFANO COUNTIES UNTIL 9 PM THIS EVENING. THE NATIONAL WEATHER SERVICE...IN COORDINATION WITH LAND MANAGEMENT AGENCIES HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR ALL OF THE MOUNTAINS...VALLEYS AND THE ADJACENT I-25 CORRIDOR FOR TUESDAY. STRONG GUSTY WINDS...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...HAINES VALUES OF 6...AND DRY FUELS WILL CONTINUE THE THREAT OF EXTREME FIRE BEHAVIOR THIS EVENING. AFTER POOR HUMIDITY RECOVERIES OVERNIGHT...CRITICAL CONDITIONS FOR FIRE WEATHER WILL RETURN TO THE AREA BY TUESDAY AFTERNOON. COZ228-221245- /O.CAN.KPUB.FW.W.0036.000000T0000Z-100622T0300Z/ /O.UPG.KPUB.FW.A.0026.100622T1700Z-100623T0300Z/ /O.NEW.KPUB.FW.W.0037.100622T1700Z-100623T0300Z/ PUEBLO COUNTY- 235 PM MDT MON JUN 21 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 228... ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 228... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY. THE RED FLAG WARNING FOR TODAY HAS BEEN CANCELLED. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 228. * WIND...SOUTHEAST WINDS AROUND 15 MPH WILL SHIFT TO THE SOUTHWEST AT 15 TO 25 MPH AFTER 6 PM THIS EVENING...THEREFORE RED FLAG CONDITIONS ARE NOT EXPECTED TO BE MET ACROSS PUEBLO COUNTY FOR THE REQUIRED 3 HOUR DURATION. THUS THE RED FLAG WARNING FOR TODAY HAS BEEN CANCELLED. HOWEVER...THERE IS A MUCH GREATER LIKELIHOOD THAT SOUTHWEST WINDS WINDS OF 15 TO 30 MPH WILL RETURN TO THE AREA TUESDAY AFTERNOON. * HUMIDITY...HUMIDITY VALUES THIS EVENING WILL BRIEFLY DIP TO NEAR 15 PERCENT BEFORE HIGHER HUMIDITIES FROM THUNDERSTORM OUTFLOWS MOVE BACK INTO PUEBLO COUNTY TONIGHT. HOWEVER...RELATIVE HUMIDITY VALUES WILL DROP TO BELOW 10 PERCENT TUESDAY AFTERNOON AS SOUTHWEST WINDS DOWNSLOPE OFF THE SOUTHEAST MOUNTAINS. * HAINES...HAINES VALUES WILL CLIMB TO AROUND 6 BY TUESDAY AFTERNOON. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL RETURN TO THE REGION TUESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ220>227-229-221245- /O.UPG.KPUB.FW.A.0026.100622T1700Z-100623T0300Z/ /O.NEW.KPUB.FW.W.0037.100622T1700Z-100623T0300Z/ /O.CON.KPUB.FW.W.0036.000000T0000Z-100622T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-HUERFANO COUNTY- 235 PM MDT MON JUN 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONES 220...221...222...223...224...225...226... 227 AND 229... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONES 220...221...222...223...224...225...226...227 AND 229... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 224...225...226...227 AND 229. * WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE ACROSS THE REGION THIS EVENING. WINDS WILL DIMINISH AFTER 9 PM...BUT ARE EXPECTED TO INCREASE AGAIN FOR TUESDAY AFTERNOON AND EVENING. * HUMIDITY...POOR HUMIDITY RECOVERIES ARE EXPECTED OVERNIGHT AND WILL DROP TO BELOW 15 PERCENT AGAIN BY TOMORROW AFTERNOON. * HAINES...HAINES VALUES WILL REMAIN AROUND 6. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL CONTINUE THIS EVENING...AND AGAIN TUESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
928 WWUS85 KPUB 220302 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 902 PM MDT MON JUN 21 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 229...WHICH INCLUDES ALL THE MOUNTAINS AND VALLEYS AND THE I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM TUESDAY FOR GUSTY WINDS... LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE...IN COORDINATION WITH LAND MANAGEMENT AGENCIES HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR ALL OF THE MOUNTAINS...VALLEYS AND THE ADJACENT I-25 CORRIDOR FOR TUESDAY. STRONG GUSTY WINDS...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...HAINES VALUES OF 6...AND DRY FUELS WILL CONTINUE THE THREAT OF EXTREME FIRE BEHAVIOR THIS EVENING. AFTER POOR HUMIDITY RECOVERIES OVERNIGHT...CRITICAL CONDITIONS FOR FIRE WEATHER WILL RETURN TO THE AREA BY TUESDAY AFTERNOON. COZ220>227-229-221915- /O.CAN.KPUB.FW.W.0036.000000T0000Z-100622T0300Z/ /O.CON.KPUB.FW.W.0037.100622T1700Z-100623T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-HUERFANO COUNTY- 902 PM MDT MON JUN 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONES 220...221...222...223...224... 225...226...227 AND 229... ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONES 220...221... 222...223...224...225...226... 227 AND 229... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 224...225...226...227 AND 229. * WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP ACROSS THE REGION TUESDAY AFTERNOON AND EVENING. * HUMIDITY...POOR HUMIDITY RECOVERIES ARE EXPECTED TONIGHT AND WILL DROP TO BELOW 15 PERCENT TUESDAY AFTERNOON. * HAINES...HAINES VALUES WILL REMAIN AROUND 6. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL DEVELOP TUESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ228-221915- /O.CON.KPUB.FW.W.0037.100622T1700Z-100623T0300Z/ PUEBLO COUNTY- 902 PM MDT MON JUN 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 228......RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 228... * AFFECTED AREA...FIRE WEATHER ZONE 228. * WIND...SOUTHWEST WINDS WINDS OF 15 TO 25 MPH WITH GUSTS TO 25 MPH WILL IMPACT THE AREA TUESDAY AFTERNOON. * HUMIDITY...RELATIVE HUMIDITY VALUES WILL DROP BELOW 10 PERCENT TUESDAY AFTERNOON AS SOUTHWEST WINDS DOWNSLOPE OFF THE SOUTHEAST MOUNTAINS. * HAINES...HAINES VALUES WILL CLIMB TO AROUND 6 BY TUESDAY AFTERNOON. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL DEVELOP ACROSS THE REGION TUESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 20, 5:12 AM MDT, 9 hours 28 minutes earlier.
Area forecast discussion, Jun 20, 5:12 AM MDT, 9 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 512 AM MDT SUN JUN 20 2010 .SHORT TERM... (TODAY AND TONIGHT) ...HIGH FIRE DANGER CONTINUES... ...ISOLATED THUNDERSTORMS POSSIBLY SEVERE FAR EASTERN PLAINS... THE HIGH FIRE DANGER WILL CONTINUE FOR ALL AREAS ALONG AND WEST OF THE I-25 CORRIDOR TODAY. RELATIVE HUMIDITY RECOVERY HAS BEEN VERY POOR OVER THE PAST FEW NIGHTS AND TONIGHT IS NO EXCEPTION. ONCE MIXING GETS UNDERWAY LATER THIS MORNING...GUSTY SOUTHWEST WINDS WILL SURFACE...AND HUMIDITIES WILL TANK...RESULTING IN A RETURN OF RED FLAG CONDITIONS LATER THIS MORNING THROUGH THE AFTERNOON INTO THE EVENING. AREAS EAST OF THE I-25 CORRIDOR WILL ALSO SEE HOT AND DRY CONDITIONS TODAY...BUT SINCE FUELS ARE NOT YET CRITICAL IN THESE AREAS...NO HIGHLIGHTS AT THIS TIME. THE OTHER WEATHER CONCERN TODAY IS THE THUNDERSTORM POTENTIAL OVER THE EASTERN PLAINS. THE MODELS HAVE BEEN TRENDING TOWARD INCREASED THUNDERSTORM POTENTIAL OVER THE EASTERN PLAINS FOR THE LAST FEW RUNS. CONVECTIVE INITIATION SEEMS TIED TO DRYLINE DEVELOPMENT OVER THE FAR EAST DURING THE AFTERNOON AND EVENING AS DRY SOUTHWEST WINDS PUSH EAST OFF THE MOUNTAINS AND TIGHTEN UP MOISTURE GRADIENTS ALONG AND NEAR THE KANSAS BORDER. POSSIBLE TRIGGER IS PASSAGE OF THE RIGHT REAR ENTRANCE OF THE UPPER JET ACROSS THE PLAINS DURING THE AFTERNOON HOURS. IF STORMS COULD GET GOING...SEEMS THE BEST POTENTIAL WOULD BE OVER KIOWA...PROWERS...BENT...BACA AND EASTERN LAS ANIMAS COUNTIES...WITH PRIMARY THREATS LARGE HAIL/SEVERE WINDS. SPC CURRENTLY HAS THE SLIGHT RISK OF SEVERE JUST CLIPPING KIOWA COUNTY. OTHERWISE...HOT AND DRY...WITH NEAR RECORD HIGH TEMPERATURES. .LONG TERM... (MONDAY THROUGH SATURDAY) MONDAY...HOT AND DRY SW FLOW ACROSS THE 4 CORNERS CONTINUES THROUGH MONDAY...WITH MAX TEMPS PUSHING 100 F ONCE AGAIN FOR THE E PLAINS. ONGOING FIRE WEATHER WATCH LOOKS GOOD AND WILL MOST LIKELY BE UPGRADED TO A WARNING THIS AFTERNNOON. NAM SFC DEWPOINT CHART INDICATES HEIGHTENED MOISTURE ACROSS THE E PLAINS DURING THE MORNING...THEN PUSHES EAST TOWARDS THE KANSAS/COLORADO STATE LINE BY THE AFTN. THIS WILL BE THE FOCUS AREA OF ISOLATED CONVECTION INTO THE EVENING. TUESDAY...SW FLOW ACROSS THE 4 CORNERS PERSISTS...BUT THE PRESSURE GRADIENT WEAKENS SO WINDS SHOULD DIMINISH A BIT. HOT AND DRY REMAINS THE CASE...BUT WITHOUT THE STRONG GUSTY WINDS THE WESTERN AREAS MIGHT STAY OUT OF CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...WILL HOLD OFF ON ANY WATCH ISSUANCE AT THIS TIME. THE LURKING DRYLINE WILL ONCE AGAIN FUEL LATE AFTN AND EVE CONVECTION OVER PORTIONS OF THE E PLAINS. AN UPPER DISTURBANCE IS EXPECTED TO ROLL ACROSS MT DURING THE DAY AND THEN ACROSS THE DAKOTAS TUE NIGHT...WHICH WILL BECOME A PLAYER IN THE WEATHER STARTING WED. WEDNESDAY THROUGH SATURDAY...MODELS HINT AT A SLIGHT PATTERN SHIFT STARTING ON WED AS THE BROAD RIDGE OVER TEXAS SLIDES GRADUALLY TO THE WEST. COOLER AIR SURGES SOUTH INTO THE CENTRAL PLAINS AND E CO ON WED...INCREASING PCPN CHANCES FOR THE E HALF OF THE CWA THROUGH THE REST OF THE WEEK. AS FOR THE MTS AND HIGH VALLEYS...MODELS DO INDICATE SOME MOISTURE CREEPING UP FROM THE SOUTH BUT FEEL THE SAFEST BET AT THIS TIME IS TO EXPECT LITTLE RELIEF FROM THE HOT AND DRY CONDITIONS. HOWEVER...WINDS ARE FORECAST TO BE LIGHTER WHICH MIGHT KEEP THESE WESTERN AREAS OUT OF CRITICAL FIRE WEATHER CONDITIONS. MOORE && .AVIATION... LOW CLOUDS BRIEFLY MOVED INTO EXTREME NORTHEAST EL PASO COUNTY THIS MORNING...BUT NOW APPEAR TO HAVE DISSIPATED. MAIN CONCERN FOR TODAY WILL BE THE POSSIBLE DEVELOPMENT OF ISOLATED THUNDERSTORMS OVER THE EASTERN PLAINS...MAINLY THE FAR EAST. SUCH STORMS COULD PRODUCE LOCAL MVFR/IFR CONDITIONS ALONG WITH LOCAL LARGE HAIL AND SEVERE WINDS. THE MAIN THREAT OF THIS OCCURRING IS ALONG AND NEAR THE KANSAS BORDER. TONIGHT...COULD SEE AREAS OF MVFR STRATUS DEVELOP OVER THE PLAINS AS PROGS ARE SHOWING LOW LEVEL MOISTURE RETURN TO THE EAST OVERNIGHT. LW && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR COZ220>229. FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR COZ220>229. && 50/27
Hazardous weather outlook, Jun 20, 6:34 AM MDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 634 AM MDT SUN JUN 20 2010 COZ058>089-093>099-211300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 634 AM MDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT HIGH FIRE DANGER EXISTS TODAY FOR ALL AREAS ALONG AND WEST OF THE I-25 CORRIDOR. A COMBINATION OF GUSTY WINDS...LOW HUMIDITIES...HOT TEMPERATURES...AND DRY FUELS WILL RESULT IN A HIGH POTENTIAL FOR EXTREME FIRE BEHAVIOR. ONE OR TWO SEVERE STORMS WILL BE POSSIBLE ACROSS THE FAR EASTERN PLAINS THIS AFTERNOON AND EVENING. IF A STORM CAN DEVELOP...THE PRIMARY THREATS ARE EXPECTED TO BE LARGE HAIL...STRONG WINDS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS...SOME POSSIBLY STRONG...WILL BE POSSIBLE OVER THE FAR EASTERN PLAINS BOTH MONDAY AND TUESDAY. MOISTURE WILL BE ON THE INCREASE ACROSS THE EASTERN PLAINS BEGINNING WEDNESDAY...WITH A GRADUALLY INCREASING CHANCE FOR THUNDERSTORMS ACROSS THE REGION THROUGH SATURDAY. HOT AND DRY CONDITIONS ARE EXPECTED TO CONTINUE FOR THE WESTERN PORTIONS OF THE FORECAST AREA...ESSENTIALLY THE MOUNTAINS AND HIGH VALLEYS...THROUGH THE WEEK. THIS WILL BE ESPECIALLY IMPORTANT CONCERNING THE MEDANO FIRE. WINDS ARE FORECAST TO REMAIN STRONG AND GUSTY THROUGH MONDAY...PRODUCING CRITICAL FIRE WEATHER CONDITIONS. TUESDAY WILL POTENTIALLY BE A TRANSITION DAY WITH WEAKENING WINDS...THEN LIGHTER WINDS ARE FORECAST FOR WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE FAR EASTERN PLAINS. 50/27
In the hours before
Special weather statement, Jun 20, 1:20 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 120 PM MDT SUN JUN 20 2010 COZ097-099-201945- LAS ANIMAS VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 120 PM MDT SUN JUN 20 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO EXTREME SOUTH CENTRAL BENT COUNTY IN SOUTHEAST COLORADO AT 117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PRITCHETT...OR 18 MILES WEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTH AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTH CENTRAL BENT COUNTY AND WEST CENTRAL BACA COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 20, 2:05 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 205 PM MDT SUN JUN 20 2010 COZ097>099-202030- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 205 PM MDT SUN JUN 20 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BACA COUNTY IN SOUTHEAST COLORADO EXTREME SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO AT 203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN BENT COUNTY...SOUTHWESTERN PROWERS COUNTY AND NORTH CENTRAL BACA COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:40 PM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 24 hr |
| Jun 20, 2:47 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 58 min |
| Jun 20, 3:05 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 35 min |
| Jun 20, 3:43 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 36 min |
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.